Xanax...SONYA!!!

Discussion in 'Fibromyalgia Main Forum' started by fivesue, Aug 11, 2005.

  1. fivesue

    fivesue New Member

    You have only taken one prescription of Xanax in ONE YEAR and your doctor is worried about you becoming addicted? Are you kidding me?

    I thought I wrote all of this on Stevie's post, but must have hit the wrong button and deleted the whole thing. So, the brief edition.

    You aren't addicted if you are using a med to increase the quality of your life...addicted people's live are diminished by the drug as they feel horrible physically, resort to stealing, doctor shopping, etc. If you are using a drug to make your life better, that is what they were developed...to help.

    I have been on anxiety meds now for 8 years...I take 1 mg. of Klonipen during the day (used to take 2), and when I have breakthrough anxiety, I have Ativan. However, I hardly ever use Ativan whereas I used to use it every day...and there were no withdrawal problems. I have had periods when I have taken neither of these drugs, but the anxiety disorder doesn't seem to go away.

    So, here you are, on the verge of a panic attack and on top of that, you have more anxiety wondering whether your doctor will refill the prescription to help you...not hurt you.

    Sheesh! I'm up to my eyeballs with doctors. I do pray you can get a refill, and all will be well with you. I am so sorry for this situation and just as mad as a wet hen at all you and others go through just to live as normal a life as possible.

    Please take care of yourself. Let me know how it goes!

    (((Hugs)))
    Sue
  2. fivesue

    fivesue New Member

  3. lvjesus

    lvjesus Member

    you are a doll. He did not want me to take it more than once every other day when he prescribed it. He said if I needed it more than that he would give me something else to take all the time because Xanax is addictive. I don't have an addictive personality, and I DO think it make a difference all the way around, just like people who are oversensitive to meds, or ones that meds have an opposite effect on (like sleeping pills make them wide awake).

    He gave me Zoloft but it is $30 a month on my insurance, which on one hand is not that much, but more than I wanted to put forth. I really wanted it for the PMS when I thought someone was really gonna get it one day... GRRR

    The irritability was unbelievable! So I dropped that after one month and went back to my occasional Xanax as needed.

    The reason he would not give me a new script the last time I was there was because he was giving me one for Klonopin, which he also did not want me to take all the time because, you guessed it, it is addictive.

    I have vented my feelings on this position on many other threads, so I will spare you, but my take is along the same line as yours above.

    He said he would not write for both. The rheumy said Klonopin is addictive, but relented before I clobbered him with both feet and my husband that I brought with me, because I only take .5mg, before bed and the results were nothing short of a miracle.

    It cured my extreme light sensitivity right away and gave a one-two punch to my fatigue as well. As an aside, I have said a few times that he said he had never heard of light sensitivity, but he also says he has 30 FM patients and on the FM Partnership site yesterday I was reading their rundown on FM, which I like best of any I have read, and it mentions it in black and white as one of the symptoms. HUH!

    If I ever go back, I will take that with me to show him. Anyway, I did not ask him for a script for Xanax because I had several left and rarely take them. If the PCP won't fill it (the script he wrote for Klonopin is gone and I am on the rheumy's now, but they might have told him since he is my PCP) then I will call the rheumy's office and ask if he will call it in for me.

    I can't see what one has to do with the other if I take one at bedtime and one during the day once in awhile.

    I say I don't have an addictive personality, BTW, because after smoking for 20+ years, I quit cold turkey and only had oral cravings, which I took care of with gum and suckers.

    I can buy a pack today and smoke it and then go for months and not buy anymore. My husband, on the other hand, who also quit cold turkey, says if he smokes one, he will go right back.

    There is such a thing as an addictive personality which is why some people can drink and some people get hooked.

    Thanks again, sorry for the loooong reply!

    Sonya
  4. fivesue

    fivesue New Member

    Well, I am even more irritated with those docs now, but it seems like your PCP should write one if he isn't writing one for Klonipen...so, hopefully that will work out.

    I, also, do not have an adictive personality, so that is in our favor. My youngest son does as does his father, but I don't. Also, in many studies, proof exist that in people with chronic pain, only 1% abuse, become addictied to opiates...opiates which have far fewer side effects than other things...don't kill you kidneys, etc. So, why do we know this and the medical profession just ignores this and makes us struggle which increased pain and anxiety and depression, I might add.

    Hope the prescription is on its way to your pharmacy...I wouldn't think there would be any problem...but then, I'm thinking...that may be a problem.

    SUe
  5. lvjesus

    lvjesus Member

    said they would call tomorrow for a new script and call me if there is a problem. I took the last half today and am better now, but wanted to get it in the works for next time.

    I don't get full blown panic attacks, thank God, but I have had that fight or flight feeling where I had to either go home or take something.

    Hey, if I went home, Jose would help me out, as I keep him in the freezer. I like Jose cold and Ben hot! LOL

    I do expect a call saying he won't fill it, but I don't really know what will happen. I will let you know.

    My thought is how can you call it addictive if you NEVER go up on the dose, and it keeps on working? Medicine is to help people! Addiction, as you said, causes an increase in the amount needed to "get high" which is what addicts want. I don't get high, I get low, so to speak because it puts me out! LOL

    I was having some sleep issues a week or 2 ago and thought about asking the rheumy to up the dose to 1mg after the script is up, but then I was afraid he would not only say no, but take me off of it, so I decided to try and work it out another way.

    I seem to be doing okay right now. The only night trouble I am having is that the pain in my hip has moved from left to right and I naturally sleep on the right side, so even if I start on the other side, I wind up on the right and it wakes me up.

    I don't know what happened there though. I had the worst back pain (couldn't hardly wipe my butt - hope I can say that!!) and Ben Gay is what knocked that out. No kidding, one time and that part of the pain was gone but the hip pain is still there and it is not in the joint.

    Isn't FM a blast!!!

    Sonya

    Sonya
    [This Message was Edited on 08/11/2005]
  6. fivesue

    fivesue New Member

    Hip problems! Back problems...arthritis, etc. Oh my.

    Well, I just came back from hand therapy and let me tell you, these are the first people to actually take what I was saying seriously. I felt like some kind of nut going for my hand...a little arthritis, etc.

    BUT! I not only have arthritis in my hand, but tendonitis in my wrist and elbow in both arms, the right the worst. To top it off, my muscle in my right arm hurts, burns, and that is FM. My right hand, my dominant hand, is now much weaker than my left because of this problem.

    AND!!! She started touching my tenderpoiints and called a therapist over, saying, "She has tender points all over...!" And he started working on them. He only had a brief time, but he started with muscles that run along my windpipe...I thought I'd jump out of the seat. Hurt! Pressing one made my nauseous. Then he went to the back of my neck and started there a a bit on my shoulders...pains shooting down my arms, up my neck, etc.

    He was amazed at how bad things were. FINALLY! Someone believes me, and I all of a sudden don't feel like a hypochondriac. They validated my pain. I'm sure this will get back to the docs and I will then see what happens. All I know is that I will be getting help 2X a week.

    One bad thing...my right wrist, hand have been immobilized so they can rest and start to heal. I took it off to type this, but need to put it back on.

    I'm so amazed at this I can't believe it. Finally someone knows and someone who can be of some influence. What a blessing.

    So, here's hoping and praying for a new prescription from the doc...

    Glad you got anxiety under control for now. Maybe you will find someone like I did...I pray that will be the case.

    Hugs,
    Sue
  7. LittleBluestem

    LittleBluestem New Member

    Sonya,

    If your doctor gives you any more grief about the addictiveness of Xanax, ask him how its addictiveness compares to that of caffeine, alcohol and nicotine.